Alert archive / Texas / High Wind Warnings in 2022

High Wind Warning 22, NWS Midland/Odessa, TX

April 12, 20224 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Apr 12, 2022, 2:22 AM CDT for 4 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Apr 12, 2022, 10:00 AM CDT. It was in force for 27 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 12, 2022, 2:22 AM CDT (07:22 UTC)
In effect from
Apr 12, 2022, 10:00 AM CDT
Expired
Apr 13, 2022, 1:00 PM CDT
In force
27 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX

The radar

The Midland/Odessa radar (KMAF), 188 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 11:35 AM CDTNON-TSTM WND GST 622 W Artesia, NMAWOS STATION KATS ARTESIA.
Apr 12, 1:31 PM CDTNON-TSTM WND GST 76Pine Springs, TXMESONET STATION 60 PINE SPRINGS GMNP.
Apr 12, 2:38 PM CDTNON-TSTM WND GST 793 Nnw Pine Springs, TXRAWS STATION GDBT2 THE BOWL.
Apr 12, 3:18 PM CDTNON-TSTM WND GST 814 S Pine Springs, TXASOS STATION KGDP 4 S PINE SPRINGS.
Apr 12, 3:40 PM CDTNON-TSTM WND GST 587 Nw Maljamar, NMRAWS STATION CPPN5 CAPROCK.
Apr 12, 3:40 PM CDTNON-TSTM WND GST 638 Se Whites City, NMRAWS STATION TS123 CARLSBAD PORTABLE.
Apr 12, 4:52 PM CDTNON-TSTM WND GST 641 Ene Pine Springs, TXRAWS STATION PSGT2 PINERY.
Apr 12, 5:18 PM CDTNON-TSTM WND GST 615 Wsw Otis, NMASOS STATION KCNM CARLSBAD.
Apr 13, 9:34 AM CDTNON-TSTM WND GST 594 S Pine Springs, TXASOS STATION KGDP 4 S PINE SPRINGS.
Apr 13, 9:38 AM CDTNON-TSTM WND GST 673 Nnw Pine Springs, TXRAWS STATION GDBT2 THE BOWL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2022-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2022-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4780 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

231 
WWUS74 KMAF 120722
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
222 AM CDT Tue Apr 12 2022

NMZ028-029-TXZ273-122045-
/O.UPG.KMAF.HW.A.0018.220412T1500Z-220413T0100Z/
/O.NEW.KMAF.HW.W.0022.220412T1500Z-220413T0100Z/
Eddy County Plains-Northern Lea County-Eastern Culberson County-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
and Tatum
222 AM CDT Tue Apr 12 2022 /122 AM MDT Tue Apr 12 2022/

...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...In New Mexico, Eddy County Plains, and Northern Lea 
  County. In Texas, Eastern Culberson County.

* WHEN...From 10 AM CDT /9 AM MDT/ this morning to 8 PM CDT /7 
  PM MDT/ this evening.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Travel will be difficult. Reduced visibility in blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If possible, remain in the lower levels of your home during the 
windstorm, and avoid windows. 

&&

$$

NMZ027-TXZ270-271-122045-
/O.UPG.KMAF.HW.A.0018.220412T1500Z-220413T1500Z/
/O.NEW.KMAF.HW.W.0022.220412T1500Z-220413T1800Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
222 AM CDT Tue Apr 12 2022 /122 AM MDT Tue Apr 12 2022/

...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 1 PM CDT /NOON MDT/ WEDNESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From 10 AM CDT /9 AM MDT/ this morning to 1 PM CDT 
  /noon MDT/ Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Travel will be difficult, especially for high profile vehicles.
  Reduced visibility in blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Light low flying aircraft should not fly near the mountains due to
the likelihood of severe turbulence.

&&

$$

TXZ277-122045-
/O.NEW.KMAF.HW.W.0022.220413T0000Z-220413T1800Z/
Davis Mountains-
Including the city of Fort Davis
222 AM CDT Tue Apr 12 2022

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT
WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Davis Mountains above 6000 feet.

* WHEN...From 7 PM this evening to 1 PM CDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. Power
  outages are expected. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive. Light low flying aircraft should not 
fly near the mountains due to the likelihood of severe turbulence.

&&

$$

NMZ033-034-TXZ045-050-059-060-067-274-122045-
/O.NEW.KMAF.WI.Y.0015.220412T1500Z-220413T0100Z/
Central Lea County-Southern Lea County-Gaines-Andrews-Loving-
Winkler-Ward-Reeves County Plains-
Including the cities of Hobbs, Lovington, Eunice, Jal, Seminole, 
Andrews, Mentone, Kermit, Monahans, and Pecos
222 AM CDT Tue Apr 12 2022 /122 AM MDT Tue Apr 12 2022/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 8 PM CDT /7 PM MDT/ THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Central Lea and Southern Lea County, the northwest and
  western Permian Basin, and most of Reeves County.

* WHEN...From 10 AM CDT /9 AM MDT/ this morning to 8 PM CDT /7 
  PM MDT/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. and a
  few power outages may result. Reduced visibility in blowing
  dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
2 follow-up statements
369 
WWUS74 KMAF 121854
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
154 PM CDT Tue Apr 12 2022

NMZ028-029-TXZ273-130100-
/O.CON.KMAF.HW.W.0022.000000T0000Z-220413T0100Z/
Eddy County Plains-Northern Lea County-Eastern Culberson County-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
and Tatum
154 PM CDT Tue Apr 12 2022 /1254 PM MDT Tue Apr 12 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...In New Mexico, Eddy County Plains and Northern Lea 
  County. In Texas, Eastern Culberson County.

* WHEN...Until 8 PM CDT /7 PM MDT/ this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Travel will be difficult. Reduced visibility in blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If possible, remain in the lower levels of your home during the
windstorm, and avoid windows.

&&

$$

NMZ027-TXZ270-271-130700-
/O.CON.KMAF.HW.W.0022.000000T0000Z-220413T1800Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
154 PM CDT Tue Apr 12 2022 /1254 PM MDT Tue Apr 12 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT /NOON MDT/
WEDNESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 1 PM CDT /noon MDT/ Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Travel will be difficult, especially for high profile 
  vehicles. Reduced visibility in blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Light low flying aircraft should not fly near the mountains due
to the likelihood of severe turbulence.

&&

$$

TXZ277-130700-
/O.CON.KMAF.HW.W.0022.220413T0000Z-220413T1800Z/
Davis Mountains-
Including the city of Fort Davis
154 PM CDT Tue Apr 12 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
1 PM CDT WEDNESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Davis Mountains above 6000 feet.

* WHEN...From 7 PM this evening to 1 PM CDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive. Light low flying aircraft should
not fly near the mountains due to the likelihood of severe
turbulence.

&&

$$

NMZ033-034-TXZ045-050-059-060-067-274-130100-
/O.CON.KMAF.WI.Y.0015.000000T0000Z-220413T0100Z/
Central Lea County-Southern Lea County-Gaines-Andrews-Loving-
Winkler-Ward-Reeves County Plains-
Including the cities of Hobbs, Lovington, Eunice, Jal, Seminole, 
Andrews, Mentone, Kermit, Monahans, and Pecos
154 PM CDT Tue Apr 12 2022 /1254 PM MDT Tue Apr 12 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Central Lea and Southern Lea County, the northwest and 
  western Permian Basin, and most of Reeves County.

* WHEN...Until 8 PM CDT /7 PM MDT/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. and 
  a few power outages may result. Reduced visibility in blowing 
  dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
974 
WWUS74 KMAF 130741
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
241 AM CDT Wed Apr 13 2022

NMZ027-TXZ270-271-131800-
/O.CON.KMAF.HW.W.0022.000000T0000Z-220413T1800Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
241 AM CDT Wed Apr 13 2022 /141 AM MDT Wed Apr 13 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT /NOON MDT/
THIS AFTERNOON...

* WHAT...West and northwest winds 30 to 40 mph with gusts up to 
  60 mph.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 1 PM CDT /noon MDT/ today.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Light low flying aircraft should not fly near the mountains due
to the likelihood of severe turbulence.

&&

$$

TXZ277-131800-
/O.CON.KMAF.HW.W.0022.000000T0000Z-220413T1800Z/
Davis Mountains-
Including the city of Fort Davis
241 AM CDT Wed Apr 13 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...West and northwest winds 30 to 40 mph with gusts up to 
  60 mph expected.

* WHERE...Davis Mountains above 6000 feet.

* WHEN...Until 1 PM CDT today.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Light low flying aircraft should not fly near the mountains due 
to the likelihood of severe turbulence.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 12, 12:06 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 12, 12:06 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1206 AM CDT Tue Apr 12 2022

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1205 AM CDT Tue Apr 12 2022

S-SW winds around 10kts prevailing at most sites overnight,
except CNM where occasional increases are expected. However around
15Z SW winds will increase to 15-20kts sustained and by 18Z
20-32kts sustained with gusts approaching 50kts near CNM in the
afternoon. Severe turbulence near mtns can be expected. Some BLDU
is possible but we have omitted that for now.

&&

.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 141 PM CDT Mon Apr 11 2022

Surface observations show a weak cold front has crept into the
Permian Basin and stalled out near the I-20 corridor. All hi-res
models are showing the front will slowly lift back to the northeast
over the next few hours allowing all but the extreme northeastern
Permian Basin to warm above normal.

Tomorrow an upper level low will move across the Great Basin and
into the central Rocky Mountains. Strong winds will mix down into
the Guadalupe Mountains and possibly even into the adjacent plains
in Eddy and Culberson counties. Very windy conditions will be seen
farther south and east with areas of blowing dust again likely to
drop visibilities. Temperatures will be similar to today with
downslope warming offsetting any cold air advection.

&&

.LONG TERM...
(Wednesday through  Sunday)
Issued at 141 PM CDT Mon Apr 11 2022

An upper trough will be moving over the central part of the country
on Wednesday. This will contribute to a cold front pushing into West
Texas and Southeast New Mexico on Wednesday. Surface winds will
mostly be out of the west to northwest as the front moves into the
area. Strong winds will be possible in the Guadalupe and Delaware
Mountains with a High Wind Watch remaining in effect into Wednesday
morning. High temperatures on Wednesday will range from the 60s
across portions of Southeast New Mexico, the northwest Permian
Basin, and the Guadalupe and Davis Mountains to the 80s to near 90
along and near the Rio Grande. Temperatures begin warming up on
Thursday with highs ranging from the 70s to the 90s across West
Texas and Southeast New Mexico. The warming trend will continue into
Friday with temperatures mostly in the 80s and 90s as southwest
winds return to the area. Temperatures will likely warm up slightly
on Saturday from the previous day and will remain similar on Sunday.
A cold front will move into the area on Monday resulting in highs
mostly in the 70s and 80s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               90  58  75  42 /   0   0   0   0
Carlsbad                 84  45  73  39 /   0   0   0   0
Dryden                   93  61  86  51 /   0   0   0   0
Fort Stockton            90  56  77  47 /   0   0   0   0
Guadalupe Pass           76  45  65  44 /   0   0   0   0
Hobbs                    83  45  70  36 /   0   0   0   0
Marfa                    82  44  71  36 /   0   0   0   0
Midland Intl Airport     89  56  74  42 /   0   0   0   0
Odessa                   88  57  74  43 /   0   0   0   0
Wink                     89  51  76  38 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 10 AM CDT /9 AM MDT/ this morning to 10 PM
     CDT /9 PM MDT/ this evening for Andrews-Borden-Central
     Brewster County-Chinati Mountains-Chisos Basin-Crane-Davis
     Mountains-Davis Mountains Foothills-Dawson-Eastern
     Culberson County-Ector-Gaines-Glasscock-Guadalupe Mountains
     Above 7000 Feet-Guadalupe and Delaware Mountains-Howard-
     Loving-Lower Brewster County-Marfa Plateau-Martin-Midland-
     Mitchell-Pecos-Presidio Valley-Reagan-Reeves County Plains-
     Scurry-Terrell-Upton-Van Horn and Highway 54 Corridor-Ward-
     Winkler.

     High Wind Watch from 10 AM CDT this morning through this evening
     for Eastern Culberson County.

     High Wind Watch from 10 AM CDT /9 AM MDT/ this morning through
     Wednesday morning for Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains.

NM...Red Flag Warning from 9 AM to 9 PM MDT Tuesday for Chaves Plains-
     Eddy Plains-Lea-Sacramento Foothills and Guadalupe
     Mountains.

     High Wind Watch from 9 AM MDT Tuesday through Tuesday evening
     for Eddy County Plains-Northern Lea County.

     High Wind Watch from 9 AM MDT Tuesday through Wednesday morning
     for Guadalupe Mountains of Eddy County.

&&
Hazardous weather outlook, Apr 11, 10:05 PM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1005 PM CDT Mon Apr 11 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-130315-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
1005 PM CDT Mon Apr 11 2022 /905 PM MDT Mon Apr 11 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Tonight.

A High Wind Warning is in effect for the Guadalupe and Delaware
Mountains through this evening. A Wind Advisory is in effect for the
Eddy County Plains and most of Culberson county from this afternoon
through this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A High Wind Watch is in effect from late Tuesday morning through
Wednesday morning for the Guadalupe and Delaware Mountains. A High
Wind Watch is also in effect from Tuesday morning through early
Tuesday evening for eastern Culberson County, the Eddy County
Plains, and northern Lea County. Strong winds are also possible
further east across the plains.

Critical to extreme fire weather conditions are expected areawide
Tuesday, and a Red Flag Warning is in effect.

Blowing dust is expected across the area on Tuesday.

Additional critical fire weather conditions are possible Wednesday,
along with continued high winds in the Guadalupe and Delaware
Mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 2:22 AM CDTWind AdvisoryMAFAndrews, Gaines, Loving, Reeves, Ward, Winkler18 hr
Apr 12, 3:25 AM CDTFire Weather WatchMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more11 hr
Apr 12, 2:06 PM CDTRed Flag WarningMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more31 hr

Nearby

High Wind Warnings in Texas, 2022High Wind Warnings in New Mexico, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.